Search Discussions

Main Content

  • rojejome
    About 5 or 6 years ago I started taking valium because my hands were affected by spasticity. I play guitar, piano and flute and sing as well. I also do some recording and some music ministry in my church. Losing my ability to do these things was scarey. Tried other meds like baclofen etc... but side affects out weighed benefits. After surger on my right hand to release a locked up middle finger I chose to try valium. I take 5 mg in the AM and 10 mg before bed. The dose has been the same all these years and has worked very well. I am 62 and wondering if valium is causing problems with memory. Thinking of stopping the valium. Anyone else have any experience anything like this? Anyone else use valium long term similar to my dosing and then stop? Would appreciate knowing that I am not alone. I was diagnosed with PPMS in 2001. 
  • MS_Navigators
    Hello rojejome,

    I encourage you to talk to your doctor about any concerns you have about possible side effects of your medication. You can read general information about Valium at this link.

    Additionally, issues with memory can be a symptom of MS for some people. You may want to view our information on Cognitive Changes and share any concerns you have about problems with memory with your doctor.

    Best,
    MS Navigator Stephanie 
  • Sillygal
    I have been taking valium with baclofen since '93 and it doesn't cause memory problems for me, I'm about your age.  I take 5mg 4 x day.  I also play guitar and piano and was recently treated for a middle trigger finger (darn guitar)   So I would say it might for you until you get used to it  but for me it's hasn't been a problem.   Today the uro wanted to take the valium away stating it causes urinary retention, when for decades I've been taking it FOR urinary retention.. go figure.